MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a hawkone directional atherectomy device to treat a 3 cm lesion in the sfa.The artery had a diameter of 5mm.The device was prepped as per the ifu with no issues identified.The guidewire was hydrated during preparation.The procedure used a 6fr non-medtronic sheath and a.014" non-medtronic guidewire.It was reported that no resistance was experienced when the hawkone was advanced over the bifurcation.It was reported that the guidewire became stuck on the catheter.The hawkone and the guidewire were removed in tandem.A new.014" non-medtronic guidewire was introduced and balloon angioplasty was performed successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the hawkone was returned with a green 0.014" guidewire loaded with the device and the hawkone was attached to a cutter driver.No other ancillary devices were included.The hawkone was inspected and the torque shaft was observed to be bent at an approximate 90 degree angle beneath the strain relief.The distal assembly was curved with the 0.014" guidewire loaded.No tears to the guidewire tubing were noted.The proximal end of the guidewire tubing showed the rim of the tubing stretched out, however not torn.The guidewire was pulled proximally.Resistance was encountered, after approximately 5 cm.It was discovered the segment of the guidewire loaded over the distal assembly was bent at two locations.At the angle of each bend, the guidewire showed the green outer layer of the wire worn away.The bends were approximately 2cm apart.After the bent portion of the guidewire was not loaded in the guidewire tubing of the hawkone, the guidewire could be pulled back and pushed forward with no resistance.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7073578
Report Number2183870-2017-00532
Device Sequence Number13732838
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberH1-M
Device Lot NumberA500806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1